Allergies Home > Xyzal Overdose
A Xyzal overdose may cause drowsiness in adults and agitation and drowsiness in children. Many different treatment options are available, depending on how recent the overdose was. A recent Xyzal overdose can be treated with medicines or by "pumping the stomach." Once the drug is absorbed into the body, however, healthcare providers may treat the symptoms that occur as a result of the overdose.
Xyzal Overdose: An IntroductionXyzal® (levocetirizine dihydrochloride) is a medication approved to treat allergies and hives. It is part of a class of medications known as antihistamines. As with all medicines, it is possible to take too much Xyzal, although an overdose seems unlikely. The specific effects of a Xyzal overdose will vary, depending on a number of factors, including the Xyzal dosage and whether it was taken with other medications or substances.
Symptoms of a Xyzal OverdoseIn adults, a Xyzal overdose has been reported to cause drowsiness. In children, agitation and restlessness may occur initially, but this is usually followed by drowsiness.
Treatment for a Xyzal OverdoseThe treatment for a Xyzal overdose will also vary. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." However, once the drug has been absorbed into the body, there is no treatment that can quickly remove it. Therefore, in these cases, treatment involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Xyzal overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Xyzal.